Alert archive / Ohio / Areal Flood Advisories in 2016
Areal Flood Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jul 29, 2016, 4:02 PM EDT for Lucas County, Ohio. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 29, 2016, 6:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jul 29, 3:41 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 29, 3:41 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 341 PM EDT FRI JUL 29 2016 .SYNOPSIS... A stationary front will remain across northern Ohio and western Pennsylvania through Sunday morning. Weak waves of low pressure will ride along the front. High pressure will build southeast across the area Sunday night. The high will move southeast by mid week allowing for a return back to warmer temperatures. && .NEAR TERM /THROUGH TONIGHT/... Majority of the thunderstorms are diurnally driven/enhanced and expect us to be at the peak of areal coverage through the late afternoon/early evening hours. Steering flow is weak and for the most part storms are affecting their own movement. Heavy rainfall is the primary threat...with an inch or two very likely for those lucky/unlucky enough to be targeted by a storm. Traditional severe storms not expected (high wind,large hail) with little support for that. There is a bit of jet energy overhead tonight and do not think storm chances will diminish to zero. Will continue the scattered shower/thunderstorm mention through the night. Somewhat milder tonight and muggy...mid/upper 60s for lows. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... This whole system is slow to shift out of here and in fact have drawn out the precip chances into Monday across the eastern half of the area. Local trough across the Great Lakes trapped south of a southern Canadian ridge. There is nothing upstream to kick it out. We should have decent coverage of storms on Saturday too especially north and east...again diurnally enhanced. Sunday/Monday the upper trough slowly lifts out and the surface stationary front washes out in place. High pressure attempts to build in from the western lakes to northwest Ohio. But with a bit of cyclonic flow lingering across eastern Ohio/nw PA had to pull 20 percent precip chances into Monday. Temperatures through the entire period will be seasonable. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Extended forecast will be dominated by another thermal ridge building in from the west. The models are in fairly good agreement with the strength of the ridge and the amount of heat that will nose into the region. The warm air advection will kick in Tuesday which will likely keep convective out of the area through Thursday as the air mass may get capped off under the building ridge. The ridge breaks down by next Friday with a short wave passing by to the north Friday into Friday Night. This will likely bring a front into the area with our best chance for convective activity. && .AVIATION /18Z Friday THROUGH Wednesday/... Main concern for initial periods of the TAF are the locations of the hit/miss thunderstorms that are developing in this unorganized environment. The lake shadow area was expected to hold storms away from CLE yet the boundary has stalled just over the airport. We be going with the more pessimistic forecast for CLE given the lack of that stronger lake breeze. ERI however should remain VFR. The rest of the TAF sites will see the potential for thunder, but isolated chances. Have tempos for TOL/FDY/MFD for later this afternoon when an area of low pressure moves in from the west and adds support for convection. Any thunderstorms that develop today will be slow moving and could produce heavy rainfall. Storm coverage should lessen overnight with the reduced instability. Have no mention at this time of rain overnight. The moist airmass will linger so expect mvfr visibilities. OUTLOOK...Non-VFR possible in sct thunderstorms Saturday and Sunday. Areas of morning fog possible each morning. && .MARINE... A diffuse cold front lingers just south of the lake with a series of weak lows moving across it tonight into Saturday Night. Some models hint at a slight increase in the northeast winds tonight to around 15kt as the first low tightens the pressure gradient slightly. Don't feel this would last long enough to have a notable impact on the wave heights as the gradient relaxes a few hours later. The same is possible again Saturday afternoon with the second low. Overall looking at an east/northeast wind around 10knots over the next 24hrs. High pressure will be slow to move in on Monday, but become entrenched by Tuesday as an upper level ridge builds in. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...Oudeman LONG TERM...Jamison AVIATION...Jamison MARINE...Jamison
Hazardous weather outlook, Jul 29, 10:09 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1009 AM EDT FRI JUL 29 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301415- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 1009 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL WITH SLOW STORM MOTIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301415- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:36 PM EDT | Areal Flood Advisory | CLE | Summit | 114 min |
| Jul 29, 4:46 PM EDT | Areal Flood Warning | CLE | Crawford, Morrow, Richland | 119 min |
Nearby
Areal Flood Advisories in Ohio, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.